Alert archive / Kentucky / Tornado Warnings in 2011
Tornado Warning 169, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2011, 8:38 PM CDT for Caldwell County, Lyon County, Trigg County, Kentucky. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 8:38 PM CDT (01:38 UTC)
- Expired
- May 25, 2011, 8:57 PM CDT
- In force
- 19 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Caldwell County, KY, Lyon County, KY, Trigg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:55 PM CDT | TSTM WND GST 60 | 2 Se Princeton, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 11:09 AM CDT | Tornado Watch | SPC | 10 hr |
| May 25, 8:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
224 WFUS53 KPAH 260138 TORPAH KYC033-143-221-260215- /O.NEW.KPAH.TO.W.0169.110526T0138Z-110526T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 838 PM CDT WED MAY 25 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN CALDWELL COUNTY IN WESTERN KENTUCKY... LYON COUNTY IN WESTERN KENTUCKY... NORTHWESTERN TRIGG COUNTY IN WESTERN KENTUCKY... * UNTIL 915 PM CDT. * AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES SOUTHWEST OF PRINCETON...MOVING NORTHEAST AT 60 MPH. * LOCATIONS IN THE WARNING INCLUDE... PRINCETON... COBB... PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. && LAT...LON 3720 8785 3695 8771 3685 8815 3699 8822 TIME...MOT...LOC 0138Z 235DEG 52KT 3695 8808 $$
1 follow-up statement
062 WWUS53 KPAH 260157 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 857 PM CDT WED MAY 25 2011 KYC033-143-221-260207- /O.CAN.KPAH.TO.W.0169.000000T0000Z-110526T0215Z/ CALDWELL KY-LYON KY-TRIGG KY- 857 PM CDT WED MAY 25 2011 ...THE TORNADO WARNING FOR NORTHWESTERN TRIGG...LYON AND SOUTHERN CALDWELL COUNTIES IN WESTERN KENTUCKY IS CANCELLED... THE CIRCULATION HAS MOVED EAST OF THE WARNED AREA. LAT...LON 3720 8785 3695 8771 3685 8815 3699 8822 TIME...MOT...LOC 0157Z 235DEG 52KT 3711 8780 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:36 PM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, May 25, 1:36 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT WED MAY 25 2011
.DISCUSSION...
BIGGEST CHALLENGE WILL BE THE DETAILS ASSOCIATED WITH A
POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK OVER THE NEXT 10-12
HOURS OR SO.
WILL KEEP THIS BRIEF WITH ONSET OF SEVERE WEATHER IMMINENT. STRONG
SFC AND UPPER LOW MOVING EASTWARD OUT OF THE PLAINS WILL PUSH A
COLD FRONT ACROSS OUR CWA THIS EVENING. IN THE MEANTIME...WITH
SFC TEMPS IN THE LOW 80S AND SFC DEWPOINTS NEAR 70...THE ATMOSPHERE
HAS BECOME VERY UNSTABLE ACROSS THE AREA. THIS COMBINED WITH
FAVORABLE DEEP LAYER SHEAR...JET DYNAMICS...AND HUGE AMOUNTS OF
CAPE AND HELICITY HAS SET THE STAGE FOR A WIDESPREAD OUTBREAK OF
SEVERE WEATHER INCLUDING LARGE LONG-TRACK TORNADOES...VERY LARGE
HAIL...AND INTENSE STRAIGHT LINE WINDS (DOWNBURSTS).
LATEST RADAR IMAGES ARE SHOWING SHOWERS AND THUNDERSTORMS OVER
THE NORTHEAST SECTIONS OF OUR CWA...BUT THESE STORMS HAVE
REMAINED BELOW SEVERE LEVELS SO FAR. THE LACK OF CONVECTION
ELSEWHERE ACROSS OUR CWA CORRESPONDS WELL TO A POCKET OF 9-10C
WARM AIR IN THE MID LEVELS. THE THINKING IS THAT AS THE SEVERE
CONVECTION TO OUR WEST BEGINS TO MOVE INTO THE WESTERN SECTIONS
WITHIN THE NEXT COUPLE OF HOURS...THE CAP WILL BE BROKEN AND
THUNDERSTORM DEVELOPMENT WILL BE VERY RAPID AND INTENSE.
MOST LIKELY SCENARIO WILL BE DISCREET SUPERCELLS THIS AFTERNOON
INTO THE EARLY EVENING HOURS...THEN A LINE (QLCS) OF THUNDERSTORMS
WITH EMBEDDED SUPERCELLS THROUGH THE REST OF THE EVENING. EACH
NEW MODEL RUN CONTINUES TO SPEED UP THE EASTWARD PROGRESS OF THIS
SYSTEM...SO THE LATEST THINKING IS THAT THE THREAT FOR SEVERE
WEATHER WILL CLEAR THE EASTERN SECTIONS OF OUR CWA SHORTLY AFTER
MIDNIGHT.
PRECIP CHANCES WILL LINGER INTO THURSDAY NIGHT ON THE BACK SIDE OF
THIS SYSTEM. AFTER A BRIEF RESPITE ON FRIDAY...THE COMBINATION OF
UPPER LEVEL ENERGY AND THE APPROACH OF A FRONTAL SYSTEM WILL BRING
PRECIP CHANCES TO THE HEARTLAND FRIDAY NIGHT INTO SATURDAY.
BEYOND SATURDAY AN UPPER RIDGE ESTABLISHES ITSELF OVER OUR AREA
THROUGH THE REST OF THE PERIOD...ESPECIALLY PER THE ECMWF. THE GFS
CRANKS OUT A BIT OF PRECIP NEXT WEDNESDAY AND WEDNESDAY NIGHT AS
IT DROPS A FRONT INTO OUR AREA. THE ECMWF CONTINUES TO KEEP THE
RIDGE OVER OUR AREA WITH NO PRECIP SO FOR NOW WILL KEEP IT DRY.
&&
.AVIATION...
SEVERE STORMS WILL GRADUALLY INCREASE IN COVERAGE DURING THE
AFTERNOON...PEAKING WITH THE PASSAGE OF A COLD FRONT THIS EVENING.
HIGHEST CHANCES FOR CONVECTION AT EACH TAF SITE APPEAR TO BE LATE IN
THE AFTERNOON AND EARLY IN THE EVENING. HOWEVER...ISOLATED
SUPERCELLS COULD OCCUR AT ANY TIME. IN ADDITION TO LOCALLY DAMAGING
WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. THE CONVECTION WILL
END WITH THE PASSAGE OF THE FRONT LATE THIS EVENING. SOME LOW CLOUDS
WILL ARRIVE BY 12Z THURSDAY...WITH MVFR CIGS LIKELY DURING THE
MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MY/JAPHazardous weather outlook, May 25, 8:13 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 813 AM CDT WED MAY 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261315- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 813 AM CDT WED MAY 25 2011 ...AREA UPGRADED TO HIGH RISK... ...WIDESPREAD SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE ENTIRE QUAD STATE AREA IS IN A HIGH RISK OF SEVERE WEATHER TODAY AND TONIGHT. THIS IS A PARTICULARLY DANGEROUS SITUATION...AS THE POTENTIAL EXISTS FOR A SIGNIFICANT AND WIDESPREAD SEVERE WEATHER EVENT ACROSS THE REGION. SOME LOCATIONS MAY EXPERIENCE 2 OR 3 SEPARATE ROUNDS OF SEVERE WEATHER THROUGH THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...POSSIBLY AS EARLY AS THE LATE MORNING HOURS. VERY STRONG WIND FIELDS AND PLENTIFUL INSTABILITY WILL ALLOW THE STORMS TO QUICKLY BECOME SEVERE...WITH LARGE HAIL...STRONG TORNADOES...AND DAMAGING WINDS. THE STORMS WILL MOVE RAPIDLY NORTHEAST ACROSS THE QUAD STATE REGION THROUGH THE AFTERNOON. OTHER SEVERE THUNDERSTORMS MAY DEVELOP FARTHER EAST ACROSS THE AREA DURING THE AFTERNOON. FINALLY...A LINE OF SEVERE STORMS WITH AN INCREASING DAMAGING WIND THREAT WILL MOVE INTO WESTERN PORTIONS OF THE AREA AROUND 5 PM...AND THEN SWEEP THROUGH THE ENTIRE AREA THROUGH THE EVENING. TORNADOES...LARGE HAIL...AND HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THIS LINE. THE SEVERE WEATHER THREAT SHOULD BE EAST OF THE ENTIRE AREA BY MIDNIGHT. OUTSIDE OF THUNDERSTORMS...STRONG SOUTH WINDS ARE EXPECTED TO GUST 25 TO 35 MPH THROUGH THE DAY AND INTO THE EARLY EVENING. CONSULT THE LAKE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS WILL BE POSSIBLE AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST THROUGH THE REGION THURSDAY. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANOTHER UPPER LEVEL STORM SYSTEM WILL SWEEP THROUGH THE AREA WITH A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED THROUGHOUT THE AREA THIS AFTERNOON AND EVENING. DRS/PS
In the hours before
Local storm report, May 25, 8:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
05/25/2011 VANDERBURGH IN TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT THE COMMUNITY. WIND
GUSTS ESTIMATED 80 MPH.
&&
SMITTYLocal storm report, May 25, 8:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST BREWERS 36.77N 88.44W
05/25/2011 M60 MPH MARSHALL KY TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 8:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
829 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG HAMPTON 37.28N 88.37W
05/25/2011 LIVINGSTON KY TRAINED SPOTTER
LATE REPORT...3 TO 3.5 INCH DIAMETER TREE BRANCHES RIPPED
OFF OF TREES.
&&
SMITTYLocal storm report, May 25, 8:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
831 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG HENDERSON 37.84N 87.58W
05/25/2011 HENDERSON KY TRAINED SPOTTER
LARGE TREE FELL ACROSS MOBILE HOME.
&&
SMITTYLocal storm report, May 25, 8:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
835 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FUNNEL CLOUD BUCKSKIN 38.23N 87.41W
05/25/2011 GIBSON IN TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 8:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
838 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
05/25/2011 VANDERBURGH IN EMERGENCY MNGR
UPDATE..NUMEROUS TREES AND POWER POLES DOWN. MAJOR POWER
LINE DOWN WITH MUCH OF THE WEST SIDE OF THE METRO AREA
WITHOUT POWER.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:02 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 28 min |
| May 25, 7:27 PM CDT | Tornado Warning | PAH | Henderson, Union | 33 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Crittenden, Fulton and 6 more | 47 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | PAH | Union | 65 min |
| May 25, 7:50 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 55 min |
| May 25, 8:07 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 5 more | 38 min |
| May 25, 8:14 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 17 min |
| May 25, 8:15 PM CDT | Tornado Warning | PAH | Henderson | 18 min |
| May 25, 8:37 PM CDT | Tornado Warning | PAH | Daviess | 23 min |
| May 25, 8:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 65 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Crittenden, Hopkins, Lyon and 5 more | 63 min |
| May 25, 8:52 PM CDT | Tornado Warning | PAH | Daviess | 23 min |
| May 25, 8:53 PM CDT | Areal Flood Advisory | PAH | Caldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 7 more | 3 hr |
| May 25, 8:53 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 22 min |
| May 25, 8:58 PM CDT | Tornado Warning | PAH | Daviess | 32 min |
| May 25, 9:02 PM CDT | Tornado Warning | PAH | Calloway, Trigg | 43 min |
| May 25, 9:27 PM CDT | Tornado Warning | PAH | Daviess | 18 min |
| May 25, 9:41 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 64 min |
| May 25, 9:43 PM CDT | Tornado Warning | PAH | Christian, Trigg | 32 min |
Nearby
Tornado Warnings in Kentucky, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.